MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the centrimag primary console did not meet iec 61000-4-5 standards during its yearly functional checkout.The device was retained by tech services for rework.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag console not passing surge testing was confirmed via investigation of the returned console.The returned console (serial number: (b)(6)) was received at the pleasanton service depot (psd), and the console did not withstand surge testing of up to 2.0 kv.The unit will be held by the psd until parts become available for rework.The root cause of the reported event was determined to be due to the ac/dc power supply.A corrective action was initiated for this issue, and this centrimag console was manufactured prior to the implementation of this corrective action.The device history record was reviewed and revealed no deviations with manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.M) section 10 ¿ "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24379823
Report Number2916596-2026-00972
Device Sequence Number16016998
Product Code DWA
UDI-Device Identifier07640135140702
UDI-Public(01)07640135140702(10)10106412
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number10106412
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-2
Patient Sequence Number1
Patient SexUnknown